Alert archive / Ohio / Special Marine Warnings in 2012

Special Marine Warning 34, NWS Cleveland, OH

July 4, 2012

NWS Cleveland, OH issued this special marine warning at Jul 4, 2012, 9:51 AM EDT. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 4, 2012, 9:51 AM EDT (13:51 UTC)
Expired
Jul 4, 2012, 11:15 AM EDT
In force
84 min
Issued by
NWS Cleveland, OH
Area
Storm-based polygon

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 4, 7:44 AM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jul 4, 7:44 AM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CLEVELAND OH
744 AM EDT WED JUL 4 2012

.SYNOPSIS...
A STATIONARY FRONT LIES JUST NORTH OF THE AREA AND WILL EVENTUALLY
BECOME A BACK DOOR COLD FRONT THURSDAY MORNING. THE FRONT WILL
DISSIPATE AS WEAK HIGH PRESSURE BUILDS SOUTH OVER THE REGION BY
FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
LATEST ANALYSIS SHOWS AREA OF INSTABILITY HOLDING STRONG OVER THE
SAME AREA THIS MORNING. ACTUALLY...SOME DESTABILIZATION HAS
OCCURRED UP OVER WISCONSIN WHERE SATELLITE DATA CONFIRMS THE
DEVELOPMENT OF CONVECTION. I ANTICIPATE THIS ACTIVITY WILL ROUND
THE TOP OF THE RIDGE AND HEAD TOWARD OUR AREA FOR THIS AFTERNOON.

OTHER AREA OF CONCERN IS THE ACTIVITY THAT DEVELOPED OVER CENTRAL
MICHIGAN. THE EASTERN ACTIVITY WILL STAY EAST OF THE FORECAST
AREA. IT IS THE STORMS NEAR GRAND RAPIDS MICHIGAN THAT MAY
CONTINUE TO EXPAND AND DEVELOP WITH TIME THAT COULD SLIDE INTO OUR
AREA. ONCE AGAIN...THIS MAY KEEP TEMPERATURES DOWN THROUGH A
PORTION OF THE EARLY AFTERNOON BUT THEN AS SUN RETURNS...HUMIDITY
AND RAPIDLY WARMING TEMPERATURES WILL LIKELY HEAT THINGS UP TO
SUPPORT THE HEAT ADVISORY IN PLACE.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
THE HEAT AND HUMIDITY WILL CONTINUE TONIGHT ACROSS THE FORECAST
AREA AS VERY WARM AIR MASS REMAINS IN PLACE OVERNIGHT. TEMPERATURES
AND HUMIDITY WILL MAKE IT VERY UNCOMFORTABLE OVERNIGHT. AS THE NIGHT
PROGRESSES...THE THREAT FOR THUNDERSTORM ACTIVITY WILL PUSH SOUTH AS
THE WEAK COLD FRONT AND HIGH PRESSURE NUDGE THEIR WAY SOUTH INTO THE
AREA.

THE COLD FRONT EVENTUALLY WASHES OUT ON THURSDAY AS UPPER LEVEL
RIDGE REALLY SURGES EAST OVER THE FORECAST AREA. SUPPRESSION FROM
THE RIDGE SHOULD KEEP THREAT FOR SHOWERS AND THUNDERSTORMS AT BAY.
THIS MEANS CONTINUED HOT AND HUMID CONDITIONS FOR THURSDAY. LOOKING
AT TEMPERATURES RELATIVELY CLOSE TO TODAY...ESPECIALLY IN THE WEST
WITH COOLER TEMPERATURES IN THE EAST. MAY NEED ANOTHER HEAT ADVISORY
IN THE WEST AGAIN FOR TOMORROW.

SURFACE HIGH AND WEAK COOL AIR ADVECTION SHIFT BACK EAST THURSDAY
NIGHT AND THE HEAT SURGES BACK INTO THE FORECAST AREA FOR FRIDAY.
HEAT ADVISORIES LIKELY AGAIN ON FRIDAY AS WELL.

THE THREAT FOR SHOWERS AND THUNDERSTORMS RETURN ONCE AGAIN FRIDAY
NIGHT INTO SATURDAY AS NEXT BACK DOOR COLD FRONT SLIDES SOUTH TO
JUST NORTH OF LAKE ERIE BY SATURDAY EVENING.  A SLIGHT BREAK DOWN IN
THE UPPER LEVEL RIDGE IN THE CENTRAL UNITED STATES WILL ALLOW FOR
SOME TROUGHINESS TO DEVELOP IN THE EASTERN UNITED STATES BY
SATURDAY. THIS WILL ALLOW THE COLD FRONT TO SLIDE SOUTH ACROSS THE
AREA SATURDAY NIGHT. A SHOT OF MOISTURE WILL RACE EAST ALONG THE
BOUNDARY AT THIS TIME AND BRING THE THREAT FOR SHOWERS AND
THUNDERSTORMS ALONG WITH THE BEGINNING OF A COOL DOWN.

IN THE MEAN TIME...TEMPERATURES REMAIN RATHER WARM THROUGH SATURDAY
UNTIL THE FRONT ARRIVES.

&&

.LONG TERM /SUNDAY THROUGH TUESDAY/...
THE MODELS CONTINUE TO SHOW THE NEXT COLD FRONT ON SATURDAY. THEY
ALSO CONTINUE TO SHOW A FAIR AMOUNT OF CLOUDS AND A LINGERING CHANCE
OF SHOWERS/STORMS ON SUNDAY...PERHAPS A LITTLE OVER RUNNING OF THE
SHALLOW FRONT. I LOWERED THE HIGH TEMPERATURE FORECAST ON SUNDAY TO
THE LOWER/MID 80S. IT COULD BE COOLER THAN THAT BASED ON THE NORTH
WIND AND THE THREAT OF CLOUDS/SHOWERS. IF SO... THE DIFFERENCE IN
TEMPERATURE FROM SATURDAY TO SUNDAY COULD BE DRAMATIC.

DRY AND COOLER WEATHER IS EXPECTED MONDAY AND TUESDAY NEXT WEEK.
TEMPERATURES WILL DROP BACK TO NEAR NORMAL..PERHAPS A CATEGORY OR SO
BELOW NORMAL.

&&

.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
NOT A LOT OF CONFIDENCE ON THE POTENTIAL LOCATION AND TIMING OF
THUNDERSTORMS TODAY INTO TONIGHT. THERE WILL BE A CONTINUED THREAT
AROUND THE "RING OF FIRE" NEAR THE WARM FRONT. THE FIRST CHANCE IS
WITH THE STORMS DROPPING SOUTH FROM LAKE HURON. THEY SEEMED TO BE
AIMED AT KERI AND PERHAPS KYNG MIDDAY AND AFTERNOON. THEY COULD
EXPAND TO OTHER LOCATIONS ACROSS NE OH THIS AFTERNOON. SOME OF
THE MODELS INDICATE A SECOND ROUND OF THUNDERSTORMS THIS EVENING
OR EARLY TONIGHT ACROSS NW OH AND NORTH CENTRAL OHIO. VFR
CONDITIONS ARE EXPECTED OTHERWISE.

.OUTLOOK...NON VFR CONDITIONS POSSIBLE IN SHOWERS/THUNDERSTORMS
WEDNESDAY NIGHT AND AGAIN ON SATURDAY.

&&

.MARINE...
WEATHER FEATURES WILL CONTINUE TO BE WEAK AS WILL BE THE ASSOCIATED
PRESSURE GRADIENTS. A WEAK WARM FRONT SHOULD PUSH NORTH OF LAKE ERIE
TODAY WITH A SOUTH TO SOUTHWEST WIND. THE FRONT MAY DRIFT BACK SOUTH
ACROSS THE LAKE ON THURSDAY AS HIGH PRESSURE BUILDS ACROSS CANADA SO
WINDS MAY VEER MORE FROM THE NORTH. THE WARM FRONT SHOULD PUSH BACK
NORTH OF LAKE ERIE AGAIN ON FRIDAY WITH THE WIND COMING BACK AROUND
FROM THE SOUTH. LAKE/LAND BREEZES ARE LIKELY EACH DAY AND NIGHT. A
STRONGER COLD FRONT WILL DROP SOUTH ACROSS THE LAKE ON SATURDAY AND
CANADIAN HIGH PRESSURE WILL BUILD SOUTH ACROSS THE LAKES EARLY NEXT
WEEK.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...HEAT ADVISORY FROM NOON TODAY TO 9 PM EDT THIS EVENING FOR
     OHZ003-006>014-017>023-027>033-036>038-047.
PA...NONE.
MARINE...NONE.

&&

SYNOPSIS...LOMBARDY
NEAR TERM...LOMBARDY
SHORT TERM...LOMBARDY
LONG TERM...KOSARIK
AVIATION...KOSARIK
MARINE...KOSARIK
Hazardous weather outlook, Jul 4, 4:25 AM EDT, 5 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CLEVELAND OH
425 AM EDT WED JUL 4 2012

OHZ003-006>014-017>023-027>033-036>038-047-050830-
LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-
ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-
WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-
HOLMES-KNOX-
425 AM EDT WED JUL 4 2012

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL
OHIO...NORTHEAST OHIO AND NORTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

OHZ089-PAZ001>003-050830-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
425 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST OHIO AND NORTHWEST
PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

LEZ061-142>149-162>169-050830-
LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY-
MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH-
THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH-
AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA-
ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY-
LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH-
LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS-
LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION-
LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT-
LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK-
LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE-
LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT-
LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-
425 AM EDT WED JUL 4 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

LOMBARDY

In the hours before

Special weather statement, Jul 4, 9:10 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 AM EDT WED JUL 4 2012

OHZ009>014-019>023-030>033-038-089-PAZ001>003-041615-
ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND-HURON-MEDINA-
SUMMIT-PORTAGE-TRUMBULL-ASHLAND-WAYNE-STARK-MAHONING-HOLMES-
ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA-
INCLUDING THE CITIES OF...SANDUSKY...LORAIN...CLEVELAND...
MENTOR...CHARDON...JEFFERSON...NORWALK...MEDINA...AKRON...
RAVENNA...WARREN...ASHLAND...WOOSTER...CANTON...YOUNGSTOWN...
MILLERSBURG...ASHTABULA...ERIE...EDINBORO...MEADVILLE
910 AM EDT WED JUL 4 2012

...HIGHTENED THREAT OF STRONG TO SEVERE STORMS OVER NORTHEASTERN OHIO
AND NORTHWESTERN PENNSYLVANIA LATE MORNING...

THUNDERSTORMS OVER ONTARIO WILL CONTINUE TO MOVE SOUTHEAST OVER
LAKE ERIE AND POTENTIALLY DEVELOP MORE STORMS OVER NORTHEASTERN
OHIO AND NORTHWESTERN PENNSYLVANIA LATER THIS MORNING. THIS STORM
AND ANY NEW DEVELOPMENT WILL BE MOVING INTO WARM AND HUMID
AIRMASS...CONDUCIVE FOR STRONG STORM DEVELOPMENT. THE STORMS ARE
MOVING SOUTHEAST AROUND 35 MPH.

ANY STORMS THAT DO DEVELOP WILL HAVE TO POTENTIAL TO PRODUCE
STRONG DAMAGING WINDS...LARGE HAIL...AND FREQUENT LIGHTNING.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU
CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
DO NOT STAY IN THE OPEN OR SEEK SHELTER UNDER TREES WHEN
LIGHTNING THREATENS...MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

PEOPLE IN ERIE AND CRAWFORD COUNTIES IN PENNSYLVANIA...AND
NORTHERN OHIO SHOULD MONITOR THE WEATHER CLOSELY. STAY TUNED TO
NOAA WEATHER RADIO FOR FURTHER UPDATES.

The office that day

Everything else NWS Cleveland, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 8:00 PM EDTSevere Thunderstorm WarningCLEAshtabula45 min
Jul 3, 8:27 PM EDTSevere Thunderstorm WarningCLEAshtabula, Geauga, Lake63 min
Jul 3, 8:56 PM EDTSevere Thunderstorm WarningCLETrumbull64 min
Jul 3, 9:17 PM EDTAreal Flood AdvisoryCLEGeauga, Lake3 hr
Jul 3, 10:18 PM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Stark, Summit, Trumbull57 min
Jul 3, 10:57 PM EDTTornado WarningCLEMahoning, Stark27 min
Jul 4, 12:03 AM EDTSevere Thunderstorm WarningCLEMahoning, Portage, Trumbull57 min
Jul 4, 12:12 AM EDTSevere Thunderstorm WarningCLEPortage, Stark, Summit63 min
Jul 4, 12:45 AM EDTTornado WarningCLEMahoning, Portage45 min
Jul 4, 9:53 AM EDTExcessive Heat WarningCLEHancock, Lucas, Wood11 hr
Jul 4, 6:34 PM EDTSpecial Marine WarningCLE116 min
Jul 4, 7:09 PM EDTSevere Thunderstorm WarningCLEErie, Lucas, Ottawa, Sandusky51 min
Jul 4, 7:57 PM EDTSevere Thunderstorm WarningCLECrawford, Hancock, Marion, Wood, Wyandot48 min
Jul 4, 2:09 PM EDTSevere Thunderstorm WarningCLECrawford51 min

Nearby

Special Marine Warnings in Ohio, 2012Every special marine warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.